Top
10
Doctor insights on: Blood Pressure Cause Edema

Share
1

1
Can high blood pressure cause pulmonary edema?

Can high blood pressure cause pulmonary edema?

Absolutely: By stressing the heart, high blood pressure can cause blood to not be pumped properly (against the high pressure) and thus accumulate in the lungs, which is pulmonary edema. ...Read more

See 1 more doctor answer
Dr. Mark Pack
2 doctors shared insights

Edema (Definition)

Fluid in the tissues, either caused by something local to the swollen area like an injury or inflammation, or from the body's retention of water. Gravity brings the fluid to the feet & legs in that case. As a general rule, if one foot is swollen, something is wrong with the foot. If both feet are swollen, it's not the feet, but water ...Read more


2

2
How can high blood pressure cause pulmonary edema?

How can high blood pressure cause pulmonary edema?

Cause...: High blood pressure forces the heart to work harder to circulate the blood to all organs and tissues. In turn, the heart muscle can then fail to circulate the blood adequately, thus leaving an excess of fluid in the lungs that the heart simply cannot circulate out of the lungs. This extra fluid in the lungs is pulmonary edema. ...Read more

See 1 more doctor answer
3

3
Sudden swelling in ankles and feet causes? Can high blood pressure cause this?

Sudden swelling in ankles and feet causes?  Can high blood pressure cause this?

Yes: Having high blood pressure can be associated with increased sensitivity to salt. Even very small changes in your salt intake can lead to increased edema. Alternatively, some blood pressure medications can cause swelling (norvasc) or there could be a problem with your veins in the legs or your heart causing the swelling. Anytime you have sudden changes in swelling you should be checked. ...Read more

5

5
I am takng azor (amlodipine and olmesartan) 5/20 for blood pressure. I have taken it for about 3 years with no problems. Now, i see my ankles swelling is azor (amlodipine and olmesartan) the cause?

I am takng azor (amlodipine and olmesartan)  5/20 for blood pressure. I have taken it for about 3 years with no problems. Now, i see my ankles swelling  is azor (amlodipine and olmesartan) the cause?

Edema and Azor (amlodipine and olmesartan): Azor (amlodipine and olmesartan) (az) has two medicines, amlodipine (a) and olmesartan (o). A is known to cause some fluid swelling which is made less severe by the o. The fact that you know have swelling, after being on az for 3 years without it, may indicate that you have a new problem that is causing your edema. Speak to your physician about it and she if you both can find an answer to your problem. Good luck. ...Read more

See 2 more doctor answers
7

7
What can cause sudden stroke/seizure symptoms with sudden onset of cardiac edema, low blood pressure and chest pressure in a non epileptic geriatric?

What can cause sudden stroke/seizure symptoms with sudden onset of cardiac edema, low blood pressure and chest pressure in a non epileptic geriatric?

Stroke heart attack: Stroke is a lack of blood flow to an area in the brain, in can be due to a rupture of blood vessel, a clot or a weak blood flow like in low blood pressure, one of the symptoms of stroke can be a seizure, a heart attack can cause chest pressure low blood pressure and edema and subsequently predispose to an stroke due to lack of enough blood flow to the brain. Seizure can happen in non epileptics. ...Read more

See 1 more doctor answer
8

8
Which blood pressure meds cause e.D.?

Which blood pressure meds cause e.D.?

BP meds & ED: First of all, high bp, especially high systolic bp, is not good for your erectile function. If you are older, this is especially so. Diuretics such as hydrochlorothiazide and spironolatone as well as beta-blockers such as atenolol can cause erection problems. There are some BP meds that may help you with erectile function, including arbs such as losartan and Alpha blockers such as doxazosin. ...Read more

9

9
What blood pressure med is least likely to cause e.D.?

What blood pressure med is least likely to cause e.D.?

Depends on you: An erection relies on blood flow and pressure, thus all blood pressure medications can in theory cause ed.However, the beta blocker family has been the most notorious for causing these issues, but it is also one of the classes of pressure medications which contributes to the health of the heart. Even within the class, there are variations. Talk to your physician about your concerns to try options. ...Read more

10

10
Do E Cigarrettes cause high blood pressure?

Not "cause": In reality we do not KNOW the true cause of high blood pressure. We do know many things that will drive it up in a predisposed individual. Considering about 30% of population has HTN, it is fairly common. Smoking and/or any act that stresses the body or mind can drive BP up in someone wo already has HTN or is genetically "ripe" to develop HTN ...Read more

Dr. Lonnie Smith
2 doctors shared insights

Blood Pressure (Definition)

Blood pressure is a measurement of the force placed on the blood vessels and is comprised of the "systolic" pressure (the top number on a blood pressure meter) which is the peak pressure when the heart is pumping, and the "diastolic" pressure (the bottom number on a blood pressure meter) which is the pressure during the resting phase ...Read more


Dr. David Schleimer
1,498 doctors shared insights

Swelling (Definition)

Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more